Skip nav to main content.
Home Dr. Megan’s Blog Prednisone Warrior Stories Extreme Damage to Muscles from Prednisone – Muscle Pain

Extreme Damage to Muscles from Prednisone – Muscle Pain

Extreme Damage to Muscles from Prednisone – Muscle Pain
Steve shares his prednisone journey with me of what terrible reaction he had experiencing prednisone muscle pain, weakness, twitching, spasms and cramps in his legs. Luckily, he sent me a message a few months later to follow up, so we can finally have an answer to how long it takes to recover from prednisone side effects. This article is part of a series of stories of Prednisone Warriors sharing their experience with prednisone side effects.

The Horror of Taking Prednisone

BY STEVE

June 2021: I’ve been off this junk for about 5 days is it normal for it to cause twitching and jello feeling legs? I went to the doctor and all she did was test my blood and said all is good.

September 2021: I contacted you several months ago. I have been going to neurology appointments for the weakness in my upper legs, spasms, twitching, and cramps for those last 3 or 4 months.

After so much testing NCS, EMG, MRI, ultrasound, and a bunch of other things. My team of 3 neuros came to a unanimous cause was most likely the prednisone. I thought that I was only given 500mg IV for 5 days, when in fact I got 500mg 2x a day for 5 days then high dose taper. This crap did extreme damage.

I’m happy to say I’m at the end of the tunnel and only have minor spasms and slight twitches.

Never again… Ever!

Recovering from Prednisone Muscle Side Effects

Still have the jello feeling in my legs. I was referred to a top university hospital hence why I had a team of neuros. All this for optic neuritis. One of the Dr said that was his 1st he had.

Yea It sent me into extreme health anxiety. A few Dr told me that prednisone hangs around in your system way longer than we think. I had it IV and oral for optic neuritis which turned out to be idiopathic.

All that strife for that Neuro said after ruling out MS it was most likely idiopathic and Nmo and Mog. Lumbar puncture, MRI of the brain and cervical and thoracic. It was a journey, one I’ll never go on again!

How Long Did it Take to Recover from Prednisone Muscle Pain?

The first dose was in mid-April 1000mg for 5days. Started on high dose taper 80mg all down to 10mg till the 2nd week of June. Didn’t feel good again till the last week of August when symptoms started tapering off. (Less weakness, less cramps, less spasms).

I still have some but it hasn’t affected me at all now. I think getting the final all clears with some good solid reassurance and a solid answers helped the psychological aspect of it a lot.

It was a long, mentally draining road.

Prednisone Taper Side Effects

So on the taper at 30mg, I became very dopey like I was in my body, but not really. A vertigo-like effect. A lot of weight loss like 13lbs. Very weird dreams and Tinnitus.

The Best Thing you can do while on Prednisone Taper

When you go to the doctor be your advocate. You know your body best. They can’t feel what you feel. Ask them what they think, but if you want something tested tell them because you’re paying for it not them.

For god’s sake, don’t google your symptoms, because its not good! Let your Dr do the doctoring.

prednisone side effects
And if you can move your body. As weak as I felt and hurt I still walked a short distance with my wife. There’s good days and bad days. If you can take it on just 1 day more good days will come!
Thanks. If you can win the mental ground game that’s half the battle.

Related Posts

You are being taken to my store.

dr_Megan_prednisone_pharmacist_logo nutranize-logo

You are being redirected to our trusted and authorized Nutranize product website. The Nutranize website is designed, constructed and endorsed by Dr. Megan Milne, the Prednisone Pharmacist. Please grant us just a few seconds to get you there.

I’m ready, let’s go!